Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 280, NWS Kansas City, MO

July 5, 2019Johnson County, Pettis County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 5, 2019, 12:18 AM CDT for Johnson County, Pettis County, Missouri. It took effect at Jul 5, 2019, 3:33 AM CDT. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2019, 12:18 AM CDT (05:18 UTC)
In effect from
Jul 5, 2019, 3:33 AM CDT
Expired
Jul 7, 2019, 1:00 PM CDT
In force
57 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Moderate

Counties Johnson County, MO, Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River near Valley City (VLYM7). The gauge peaked at 30.91 ft at Jul 6, 2019, 5:00 AM CDT.

actionminormoderatemajor10203007/0507/0607/0707/08
Action stage
17 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 5, 12:12 AM CDT, 6 minutes earlier.

Area forecast discussion, Jul 5, 12:12 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1212 AM CDT Fri Jul 5 2019

.Short Term...(This Evening through Saturday Night)
Issued at 258 PM CDT THU JUL 4 2019

A well defined MCV has moved into western Missouri this
afternoon. Forcing on the eastern, leading edge of the MCV has
lead to scattered to widespread showers and storms across central
Missouri. Modest instability exist ahead of the MCV and as a
result will help this activity persist into the evening hours as
the whole system tracks eastward with time. For eastern Kansas and
western Missouri, there should be subsidence on the back side of
the MCV, helping to lead to a decrease in coverage of rain. The
rain cooled air has also led to more stable environment with
cooler temperatures in the 70s and lower 80s. It's still humid,
with dewpoints in the lower to middle 70s. For Fourth of July
celebrations in eastern Kansas and western Missouri, conditions
should be drying out. But ahead of the MCV, in central to
northeastern Missouri, the threat of showers and storms will
persist into the evening with man-made fireworks competing with
Mother Nature's fireworks. Overnight, the low level jet will
increase again and may lead to renewed convection in our
southeastern zones. Have placed highest PoPs for the overnight
time frame in this area. Friday's weather will be greatly
dependent on what happens overnight, so confidence isn't very
high. But have carried chance PoPs through the day with what looks
new convection along a weak boundary/ convergence area showing up
in the model surface projections.

.Long Term...(Sunday through Thursday)
Issued at 258 PM CDT THU JUL 4 2019

With a flattening upper level ridge across the northern Central
Plains and no strong surface troughing, there seems to be no
strong upper level forcing mechanisms throughout this weekend.
However, with summertime surface heating and relative weak cap
across the region, rain and possible scattered thunderstorms
cannot be ruled out of the forecast. Models seem to have different
interpretations of the precipitation chances this weekend
however, timing tends to be focused on the morning to afternoon
with the daytime surface heating effects.

Early next week, a weak ridging pattern occurs to the north of the
area decreasing the chances for potential rain and scattered
thunderstorms. However, some models favored potential isentropic
lift in western Missouri/Kansas City area which could create some
isolated showers. Further down the week, the upper level ridge
weakens some. This can create higher potentials for showers and
a few thunderstorms. This will be interesting to monitor over the
next several days on how strong this ridge comes throughout next
week.

&&

.Aviation...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1212 AM CDT FRI JUL 5 2019

State line terminals in the Kansas City area will continue to deal
with showers and thunderstorms through the mid morning hours.
There should be a break in any storm activity through the day, but
there might be another round of storms in the afternoon.
Otherwise, expect winds to remain generally light, but from the
south, backing to the southeast Friday.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Short Term...CDB
Long Term...CDB/GREEN
Aviation...Cutter
Hazardous weather outlook, Jul 4, 4:57 AM CDT, 19 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
457 AM CDT Thu Jul 4 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
457 AM CDT Thu Jul 4 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Scattered storms are expected today, with chances decreasing as we
get into the evening hours. No severe weather is expected, but
localized strong wind gusts and small hail are possible.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 Scattered storm chances continue Friday through the weekend. Strong
to severe storms are possible Friday, with the main concerns being damaging
winds up to 50-60 mph and hail up to quarter-sized.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Jul 4, 9:51 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
951 PM CDT THU JUL 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     FLASH FLOOD      1 SSE LEE'S SUMMIT      38.89N 94.37W
07/04/2019                   JACKSON            MO   TRAINED SPOTTER

            REPORT OF HWY 291 CLOSED DUE TO FLASH
            FLOODING BETWEEN HWY 50 AND LAKE WINNEBAGO.

&&

PP
Local storm report, Jul 4, 10:05 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1005 PM CDT THU JUL 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     FLASH FLOOD      4 S PLEASANT HILL       38.73N 94.27W
07/04/2019                   CASS               MO   LAW ENFORCEMENT

            P HIGHWAY IS CLOSED DUE TO FLOODING.

&&
Local storm report, Jul 4, 10:06 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1006 PM CDT THU JUL 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     HEAVY RAIN       OAK GROVE               39.00N 94.13W
07/04/2019  M5.65 INCH       JACKSON            MO   EMERGENCY MNGR

            RAINFALL TOTAL FOR THE DAY.

&&

PP
Local storm report, Jul 4, 11:33 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1133 PM CDT THU JUL 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLASH FLOOD      3 E LEE'S SUMMIT        38.91N 94.32W
07/04/2019                   JACKSON            MO   NWS EMPLOYEE

            6 TO 8 INCHES OF WATER ACROSS ROAD IN
            LOCATION THAT IS NOT KNOWN TO HAVE FLOODED
            IN 10 YRS. NEIGHBORHOOD POOL REPORTED TO
            HAVE FLOODED SOUTH OF LANGSFORD RD ON
            WINDSBORO DR.

&&

PP
Local storm report, Jul 4, 11:38 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1138 PM CDT THU JUL 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      3 E LEE'S SUMMIT        38.91N 94.33W
07/04/2019                   JACKSON            MO   NWS EMPLOYEE

            CAR STUCK IN FLOOD WATERS. POLICE AND TOW
            TRUCK ON SCENE.

&&

PP
Local storm report, Jul 5, 12:03 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1203 AM CDT FRI JUL 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     FLASH FLOOD      3 NE GRANDVIEW          38.92N 94.51W
07/05/2019                   JACKSON            MO   EMERGENCY MNGR

            SEVERAL STALLED CARS NEAR THIS LOCATION DUE
            TO FLOODED ROADWAYS.

&&

PP

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 9:01 PM CDTFlash Flood WarningEAXCass, Jackson, Johnson, Lafayette11 hr
Jul 4, 10:15 PM CDTFlash Flood WarningEAXCass, Henry, Johnson, Lafayette10 hr
Jul 5, 12:11 AM CDTRiver Flood WarningEAXCass, Henry, Johnson4 days
Jul 5, 12:21 AM CDTRiver Flood WarningEAXCooper, Saline6 days
Jul 5, 12:50 AM CDTFlash Flood WarningEAXBates, Cass, Henry8 hr
Jul 5, 2:11 AM CDTRiver Flood WarningEAXBates, Cass, Henry45 hr
Jul 5, 8:05 AM CDTAreal Flood WarningEAXBates, Cass, Henry, Jackson, Johnson, Lafayette24 hr
Jul 5, 9:06 AM CDTFlash Flood WarningEAXCass, Johnson3 hr
Jul 5, 2:52 PM CDTRiver Flood WarningEAXBates64 hr
Jul 5, 6:59 PM CDTRiver Flood WarningEAXLinn10 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.